Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 134, NWS Raleigh, NC

June 29, 2016Alamance County, Guilford County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 29, 2016, 5:53 PM EDT for Alamance County, Guilford County, Orange County, North Carolina. It was in force for 52 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2016, 5:53 PM EDT (21:53 UTC)
Expired
Jun 29, 2016, 6:45 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alamance County, NC, Guilford County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:10 PM EDTTSTM WND DMG1 Sse Union Ridge, NCTREES DOWN NEAR THE INTERSECTION OF LOWDER RD AND JEFFERIES CROSS RD.
Jun 29, 6:10 PM EDTTSTM WND DMG1 S Union Ridge, NCTREES DOWN NEAR THE INTERSECTION OF LOWDER RD AND JEFFERIES CROSS RD.
Jun 29, 6:10 PM EDTTSTM WND DMG1 Wsw Pleasant Grove, NCTREES DOWN NEAR THE INTERSECTION OF NC 62 AND JEFFERIES CROSS RD.
Jun 29, 6:11 PM EDTTSTM WND DMG1 Sw Union Ridge, NCTREES DOWN NEAR THE INTERSECTION OF UNION RIDGE ROAD AND JEFFRIES CROSS ROAD.
Jun 29, 6:39 PM EDTTSTM WND DMG4 Se Carr, NCTREES AND POWERLINES DOWN IN CEDAR GROVE.
Jun 29, 6:39 PM EDTTSTM WND DMG5 Se Carr, NCTREES AND POWERLINES DOWN IN CEDAR GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS52 KRAH 292153
SVRRAH
NCC001-081-135-292245-
/O.NEW.KRAH.SV.W.0134.160629T2153Z-160629T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 645 PM EDT

* AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMP
  SPRINGS... MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...GRAHAM...HILLSBOROUGH...MEBANE...GIBSONVILLE...
  HAW RIVER...SWEPSONVILLE...UNION RIDGE...
  ALTAMAHAW AND ALTAMAHAW-OSSIPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3624 7910 3605 7910 3599 7931 3619 7966
      3624 7961 3624 7953 3625 7953
TIME...MOT...LOC 2153Z 297DEG 16KT 3626 7952 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT
4 follow-up statements
286 
WWUS52 KRAH 292208
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT WED JUN 29 2016

NCC081-292217-
/O.CAN.KRAH.SV.W.0134.000000T0000Z-160629T2245Z/
GUILFORD NC-
608 PM EDT WED JUN 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WILL TRACK EAST
OF GUILFORD COUNTY INTO NORTHWEST ALAMANCE COUNTY. AS A RESULT, THE
WARNING FOR GUILFORD COUNTY HAS BEEN CANCELLED.

LAT...LON 3624 7910 3605 7910 3599 7931 3612 7954
      3624 7953 3625 7951
TIME...MOT...LOC 2207Z 304DEG 13KT 3622 7946 

$$

NCC001-135-292245-
/O.CON.KRAH.SV.W.0134.000000T0000Z-160629T2245Z/
ORANGE NC-ALAMANCE NC-
608 PM EDT WED JUN 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN ORANGE AND NORTHERN ALAMANCE COUNTIES...

AT 607 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP
SPRINGS... MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...HILLSBOROUGH...MEBANE...GIBSONVILLE...
HAW RIVER...SWEPSONVILLE...UNION RIDGE...
ALTAMAHAW AND ALTAMAHAW-OSSIPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3624 7910 3605 7910 3599 7931 3612 7954
      3624 7953 3625 7951
TIME...MOT...LOC 2207Z 304DEG 13KT 3622 7946 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT
619 
WWUS52 KRAH 292217
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT WED JUN 29 2016

NCC001-135-292245-
/O.CON.KRAH.SV.W.0134.000000T0000Z-160629T2245Z/
ORANGE NC-ALAMANCE NC-
617 PM EDT WED JUN 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN ORANGE AND NORTHERN ALAMANCE COUNTIES...

AT 616 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAYNES...OR
NEAR JERICHO...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...HILLSBOROUGH...MEBANE...HAW RIVER...CARR...LAKE
BURLINGTON...UNION RIDGE...EFLAND AND LAKE CAMMACK PARK & MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3624 7910 3605 7910 3600 7926 3608 7937
      3617 7949 3625 7948
TIME...MOT...LOC 2216Z 299DEG 25KT 3621 7934 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT
705 
WWUS52 KRAH 292223
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT WED JUN 29 2016

NCC001-135-292245-
/O.CON.KRAH.SV.W.0134.000000T0000Z-160629T2245Z/
ORANGE NC-ALAMANCE NC-
623 PM EDT WED JUN 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN ORANGE AND NORTHEASTERN ALAMANCE COUNTIES...

AT 622 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAYNES...OR
NEAR PROSPECT HILL...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILLSBOROUGH...MEBANE...CARR...LAKE BURLINGTON...UNION RIDGE...
EFLAND AND LAKE CAMMACK PARK & MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3624 7910 3605 7910 3602 7919 3611 7934
      3617 7945 3625 7945
TIME...MOT...LOC 2222Z 300DEG 22KT 3619 7930 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT
707 
WWUS52 KRAH 292234
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT WED JUN 29 2016

NCC001-135-292245-
/O.CON.KRAH.SV.W.0134.000000T0000Z-160629T2245Z/
ORANGE NC-ALAMANCE NC-
634 PM EDT WED JUN 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN ORANGE AND NORTHEASTERN ALAMANCE COUNTIES...

AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEBANE...OR
NEAR PROSPECT HILL...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILLSBOROUGH...MEBANE...CARR AND EFLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3624 7910 3605 7910 3604 7918 3610 7931
      3616 7933 3625 7933
TIME...MOT...LOC 2233Z 299DEG 31KT 3616 7922 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:46 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 29, 5:46 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
546 PM EDT WED JUN 29 2016

.SYNOPSIS...
A weak front will stall over the Carolinas today and will linger
over the area through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Wednesday...

Still anticipate the best coverage of convection over the western
CWA over the next several hours, with a gradual translation further
into the CWA into the evening. The frontal zone holding SW to NE
across NC should remain largely in place tonight, while in the mid
levels, the weak positively tilted shear axis will hold from SE LA
northeastward through eastern NC, while a weak wave tracks through
the OH valley and across WV/VA, brushing our northern border
overnight, supported by a pocket of decent upper divergence. Plenty
of convective cumulus has already developed along/NW of the Highway
1 corridor, with showers and a few storms forming over the higher
terrain. This is in line with earlier guidance from the WRF-NMM and
NCAR ensemble neighborhood probabilities, which show this activity
growing upscale and sliding eastward into the Piedmont and adjacent
Sandhills over the next several hours, potentially congealing into a
rather large storm cluster over the central CWA this evening. The
convection-allowing models do differ quite a bit with placement as
we get through the evening and early overnight hours, likely due in
part to differences in initialization and a fairly slow cell motion,
particularly across the southern half of the CWA where deep layer
bulk shear is projected to decrease to under 25 kts tonight. If
individual storm cells do merge with slow movement and improving PW
above 1.5", some locally heavy rain is possible. Mid layer lapse
rates are currently under 6 C/km but should be increasing slightly
tonight as the wave passes to our north, although by that time the
low level lapse rates will be starting to decrease in response to
nocturnal cooling. PW will also be slowly increasing but not
reaching a peak until late. So we should still see precip diminish
in coverage and intensity late tonight. Will start with 20-50% pop
through mid evening, highest west, trending slowly down to slight
chance mainly north half late. Lows in the mid 60s to around 70.-GIH

&&

.SHORT TERM /Thursday through Thursday night/...
As of 245 PM Wednesday...

PW will continue to increase and hold above normal through Thu with
the 850-700 mb flow strengthening from the SW. Two very weak mid
level shear axes will sit over the region, one holding across
eastern NC and another along the Appalachians, with broad weak
shortwave energy moving from OH into the Northeast states. The
surface frontal zone will hold across NC early in the day but be
pushed to the NW toward the mountains in a more diffuse state, as
ridging slowly builds off the SE coast. The GFS shows MUCAPE peaking
Thu afternoon at 1200-1500 J/kg with deep layer bulk shear of 25-30
kts, and given that there should be fairly low coverage of any fog
or stratus in the morning with little in the way of mid/high level
convective debris clouds to hinder heating, these CAPE values appear
achievable, and a few strong storms are possible, particularly if
mid level lapse rates can get above 6 C/km. Will top out pops at 40-
50%, with no area seemingly preferred over another with respect to
coverage. Will trend down to slight chances late but the high PW
will necessitate leaving in a low pop through Thu night. Highs Thu
85-91 and lows Thu night around 70. -GIH

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...

Friday through Sunday: The best word to describe the long term
forecast is redundant, and perhaps not in a good way. The global
models are showing a very unsettled pattern through the end of the
forecast period with several forcing mechanisms moving through the
area that could signify a fairly wet and stormy holiday weekend.
That is the bad news. The good news is that most of the activity we
see should be convective in nature and not like the continuous
stratiform rain we saw yesterday. What this means is that while the
forecast may call for thunderstorms every day, they most likely will
not be occurring all day and not everyone will experience thunder
every day. That being said, your chances of experiencing a
thunderstorm or periods of rain at some point during the holiday
weekend is quite high and contingency plans are encouraged in case
your area receives more than its fair share of storms this weekend.

To break down the science a little better as to what is causing
this, we start on Friday with a frontal system and eastern CONUS
trough extending southward from a low pressure system over Ontario
and Quebec. Once this moves through on Friday evening, surface high
pressure over the southwest Atlantic will cause the front to
orientate in a more west to east direction and the high will also
keep it from advancing further south. Therefore the front will stall
out over our area while upper level flow becomes more zonal,
allowing short waves to travel along the frontal boundary and kick
of convection through the weekend. Therefore, training storms with
heavy rain could translate into a flash flooding threat. High
temperatures will be near 90 each day with a few degrees cooler on
Sunday. Lows in the upper 60s to low 70s.

Monday through Wednesday: Beginning on the 4th itself and moving
through the rest of the week, the major player will be a new low
that is progged to move through the Ohio Valley and across the mid-
Atlantic states before moving out to sea. This may help to shift the
area of greatest convection to the northern areas of the CWA.
Models have yet to agree on the strength of this feature with the
GFS developing it significantly more than the European. This also
helps to develop a low amplitude trough in the upper levels that
kicks off more convection in the GFS than the European solution.
Either way, chances for convection will continue through the middle
of next week. With little change in airmass it is no surprise that
temperatures will remain in the upper 80s to low 90s through the
period with lows near 70 degrees. Looking beyond the long term,
there may be some indication of a bit of drying so there is hope,
but confidence in that hope is very low at this time.

&&

.AVIATION /00Z Thursday through Monday/...
As of 545 PM Wednesday...

24-hr TAF Period: Sub-VFR conditions associated with scattered
showers and thunderstorms are likely at the INT/GSO terminals
through 00Z this evening, and possible at eastern terminals through
02Z this evening. Some potential for sub-VFR fog/ceilings will
persist at eastern terminals early Thu morning, though confidence is
too low to warrant mention at this time. Otherwise, expect VFR
conditions to prevail until the end of the TAF period (mid/late Thu
afternoon) when scattered convection will be possible at all
terminals.

Looking ahead: Expect a similar pattern to persist through the
remainder of the week into the weekend. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...CBL
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Ellis
AVIATION...Vincent
Hazardous weather outlook, Jun 29, 2:59 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT WED JUN 29 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-301100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
259 PM EDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG STORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING.
THESE STORMS MAY PRODUCE STRONG WIND GUSTS... HAIL... AND LOCALLY
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 4:00 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT WED JUN 29 2016

NCZ038-292045-
DAVIDSON NC-
400 PM EDT WED JUN 29 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DAVIDSON
COUNTY UNTIL 445 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOCKSVILLE...MOVING EAST AT 15 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...LINWOOD...HIGH ROCK LAKE...ARCADIA...
HIGH ROCK LAKE MARINA & CAMPGROUND...AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3583 8043 3585 8042 3585 8039 3587 8039
      3588 8042 3589 8037 3595 8037 3595 8012
      3579 8013 3564 8029 3568 8033 3571 8032
      3572 8033 3572 8038 3574 8046 3577 8045
      3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 1959Z 281DEG 15KT 3587 8053

VINCENT
Special weather statement, Jun 29, 4:32 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT WED JUN 29 2016

NCZ038-292130-
DAVIDSON   NC-
432 PM EDT WED JUN 29 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN
AND WEST CENTRAL DAVIDSON COUNTY UNTIL 530 PM EDT...

AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COOLEEMEE...OR 7 MILES SOUTHEAST OF MOCKSVILLE...MOVING
SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...LINWOOD...DENTON...HIGH ROCK...GORDONTOWN...
HIGH ROCK BOAT DOCK MARINA...
NC WILDLIFE ACCESS BOAT LAUNCH AND HIGH ROCK LAKE MARINA &
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
      3585 8039 3588 8042 3589 8037 3594 8037
      3591 8005 3580 8005 3550 8017 3555 8021
      3558 8021 3568 8033 3572 8033 3572 8042
      3574 8046 3577 8045 3579 8048 3583 8049
TIME...MOT...LOC 2031Z 308DEG 13KT 3584 8045

BADGETT
Special weather statement, Jun 29, 4:49 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT WED JUN 29 2016

NCZ021-292145-
FORSYTH NC-
449 PM EDT WED JUN 29 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF FORSYTH COUNTY UNTIL
545 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WINSTON-SALEM...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...LEWISVILLE...WALKERTOWN...
RURAL HALL...SEDGE GARDEN...STANLEYVILLE...PFAFFTOWN AND BELEWS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3612 8045 3614 8044 3617 8044 3621 8045
      3625 8004 3608 8004 3601 8005 3603 8017
      3603 8021 3601 8022 3603 8044 3605 8046
TIME...MOT...LOC 2048Z 268DEG 14KT 3613 8035

VINCENT
Special weather statement, Jun 29, 5:22 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT WED JUN 29 2016

NCZ007-008-292200-
PERSON NC-GRANVILLE NC-
522 PM EDT WED JUN 29 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN PERSON AND
GRANVILLE COUNTIES UNTIL 600 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROXBORO...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...CREEDMOOR...BUTNER...STEM...LAKE BUTNER...BEREA...
SURL...BETHEL HILL AND MORIAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3638 7851 3630 7851 3610 7866 3619 7880
      3624 7880 3624 7888 3635 7906 3653 7892
TIME...MOT...LOC 2122Z 302DEG 18KT 3642 7890

VINCENT
Special weather statement, Jun 29, 5:36 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT WED JUN 29 2016

NCZ022-023-292215-
GUILFORD NC-ALAMANCE NC-
536 PM EDT WED JUN 29 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
GUILFORD AND NORTHERN ALAMANCE COUNTIES UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REIDSVILLE...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...GIBSONVILLE...HAW RIVER...ALTAMAHAW-OSSIPEE...
GLEN RAVEN...LAKE BURLINGTON...UNION RIDGE...
LAKE CAMMACK PARK & MARINA AND ALTAMAHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3624 7926 3616 7926 3602 7940 3624 7968
      3624 7953 3625 7953 3625 7949
TIME...MOT...LOC 2136Z 308DEG 21KT 3636 7966

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:01 AM EDTDense Fog AdvisoryRAHChatham, Cumberland, Durham, Franklin, Granville, Harnett and 11 more3 hr
Jun 29, 4:00 PM EDTSpecial Weather StatementRAHDavidson45 min
Jun 29, 4:32 PM EDTSpecial Weather StatementRAHDavidson58 min
Jun 29, 4:49 PM EDTSpecial Weather StatementRAHForsyth56 min
Jun 29, 5:22 PM EDTSpecial Weather StatementRAHGranville, Person38 min
Jun 29, 5:36 PM EDTSpecial Weather StatementRAHAlamance39 min
Jun 29, 6:00 PM EDTSevere Thunderstorm WarningRAHGranville, Person45 min
Jun 29, 6:04 PM EDTSpecial Weather StatementRAHOrange41 min
Jun 29, 6:14 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford22 min
Jun 29, 6:31 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
Jun 29, 6:32 PM EDTSevere Thunderstorm WarningRAHChatham, Wake43 min
Jun 29, 6:39 PM EDTSevere Thunderstorm WarningRAHDurham, Orange17 min
Jun 29, 6:54 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake36 min
Jun 29, 6:58 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Stanly48 min
Jun 29, 7:27 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash25 min
Jun 29, 7:33 PM EDTSevere Thunderstorm WarningRAHDurham, Wake57 min
Jun 29, 7:38 PM EDTSpecial Weather StatementRAHHarnett37 min
Jun 29, 7:40 PM EDTSpecial Weather StatementRAHHarnett35 min
Jun 29, 7:56 PM EDTSpecial Weather StatementRAHFranklin49 min
Jun 29, 7:59 PM EDTSevere Thunderstorm WarningRAHWake46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.